Alert archive / Vermont / Flash Flood Warnings in 1996
Flash Flood Warning 5, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Apr 27, 1996, 9:13 AM EDT for Caledonia County, Vermont. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 1996, 9:13 AM EDT (13:13 UTC)
- Expired
- Apr 27, 1996, 1:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Caledonia County, VT
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 1.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 271315 FFWBTV VTC005-271715- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 913 AM EDT SAT APR 27 1996 THE NATIONAL WEATHER SERVICE IN BURLINGTON VT HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 115 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST VERMONT ...CALEDONIA COUNTY THE PASSUMPSIC RIVER WILL CONTINUE TO RISE THIS MORNING...GOING ABOVE FLOOD STAGE AT ST. JOHNSBURY BY 1030 AM. THERE HAVE ALREADY BEEN A COUPLE REPORTS OF WATER COMING UP ONTO LOW-LYING ROADWAYS. FLOOD WATERS SHOULD RECEDE EARLY THIS AFTERNOON AS THE RIVER DROPS BELOW BANKFULL. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. YOU SHOULD MOVE TO HIGHER GROUND. DIGIORGI &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 2:47 AM EDT, 6 hours 26 minutes earlier.
Area forecast discussion, Apr 27, 2:47 AM EDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 240 AM EDT SAT APR 27 1996 GUESS FFA SHOULD STAY UP SO THAT IT DOESN'T LOOK LIKE A YO-YO IN CASE WE HAVE TO ISSUE ANY FFW ON STREAMS THAT ARE STILL RISING. HOWEVER...ADDITIONAL RAINFALL SHOULD BE QUITE LIGHT WITH ONLY A TENTH OF AN INCH FALLING WITH COLD FRONTAL PASSAGE INTO WESTERN VT AROUND 5 AM. BEFORE THE FRONT THERE WILL PATCHES OF VERY DENSE FOG THAT RESULTED FROM THE TEMPORARY CLEARING AFTER THE SYNOPTIC RAIN AND AHEAD OF THE COLD FRONT. AT DAWN THE THICK FOG COULD BE COVERING MANY AREAS OF CENTRAL AND ERN VT. PREVIOUS ZONES SEEMED TO EMPHASIZE ABOUT THE RIGHT RISK FOR RAIN/SNOW SHOWERS TODAY. HOWEVER...WEST GRADIENT WILL CAUSE WIDE VARIATIONS IN CLOUD COVER AND RAIN/SNOW SHOWER OCCURRENCE BETWEEN THE CHAMPLAIN VLY AND ADIRONDACKS AND GREEN MOUNTAINS. THE MOUNTAINS MAY SEE OFF AND ON BRIEF SNOW ACCUMULATIONS THRUOUT THE DAY SINCE T1 TEMPS SO COLD ON ETA. MORE SUN THAN CLOUDS IS LIKELY OVER CENTRAL CHAMPLAIN VLY WHERE ADIRONDACK DOWNSLOPE WILL BE STRONGEST. SUNDAY WILL IMPROVE QUICKLY BY MIDDAY WITH MUCH LIGHTER WINDS AND WIDESPREAD SUNSHINE. NEXT UPR TROF WILL GIVE THE MEDIA PLENTY OF WEATHER NLEWS TO TALK ABOUT EARLY NEXT WEEK WITH SO MUCH INITIAL LOW LEVEL BAROCLINICITY...CLOSING UPR LOW AT LOW LATITUDES...AND TIGHT PROLONGED MOISTURE INFLOW. LOTS MORE WETNESS HEADED OUR WAY WITH THAT SYSTEM. BELL
Nearby
Flash Flood Warnings in Vermont, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.